Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 199, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2002, 8:07 PM CDT for Maries County, Phelps County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 11, 2002, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Maries County, MO, Phelps County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 120107 SVRSGF MOC125-161-120130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 807 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI * UNTIL 830 PM CDT * AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BELLE...OR 16 MILES SOUTHWEST OF OWENSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... MARIES AND PHELPS COUNTIES. THE TOWN OF VICHY IS ALSO IN THE PATH OF THIS STORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3828 9180 3811 9183 3794 9144 3827 9140 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:15 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT TUE JUN 11 2002 PRIMARY FORECAST CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT COUPLE OF DAYS. ANOTHER MUGGY DAY ACROSS THE OZARKS. SURFACE BASED CAPES AROUND 2500 J/KG THIS AFTERNOON BUT WARMING MID LEVEL TEMPERATURES HAVE SUPPRESSED CONVECTIVE DEVELOPMENT. ISOLATED SHOWERS WERE FORMING OVER SOUTH CENTRAL MISSOURI ON THE PERIPHERY OF THE 700 MB CAP. DEEP MOISTURE PLUME NOTED ON WATER VAPOR BEING DRAWN UP AHEAD OF AN UPPER LOW CENTERED OVER SOUTHERN SASKATCHEWAN. A COLD FRONT HAD STALLED IN THE NEAR PARALLEL FLOW OVER EASTERN NEBRASKA AND CENTRAL KANSAS. THE UPPER LOW WILL BEGIN TO MIGRATE SOUTHEASTWARD OVER THE NEXT FEW DAYS AS THE RIDGE BUILDS OVER THE WESTERN U.S. THIS WILL CAUSE THE FRONT TO SLOWLY SAG THROUGH THE AREA BY THURSDAY. UNTIL THEN A SERIES OF CONVECTIVE COMPLEXES WILL MAKE FOR A COMPLICATED FORECAST. FOR TONIGHT...ISOLATED STORMS POSSIBLE THIS EVENING OVER SOUTH CENTRAL MISSOURI. MAY ACTION WILL DEVELOP FROM CENTRAL KANSAS TO SOUTHEAST NEBRASKA AS AN APPROACHING MID LEVEL IMPULSE AND DEVELOPING LOW LEVEL JET INTERACT WITH THE SURFACE FRONT. STORMS WILL EVOLVE INTO A COMPLEX THAT WILL LIKELY AFFECT SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI DURING THE EARLY MORNING HOURS. ISOLATED SEVERE STORMS POSSIBLE NEAR THE KANSAS BORDER. HIGH PRECIPITABLE WATER CONTENT NEAR 2 INCHES WILL SUPPORT LOCALLY HEAVY RAINFALL. ON WEDNESDAY...WILL LIKELY SEE ONGOING CONVECTION AS THE COMPLEX PUSHES INTO SOUTHERN MISSOURI AND WEAKENS. ADDITIONAL ACTIVITY MAY DEVELOP DURING THE AFTERNOON ALONG RESIDUAL BOUNDARIES. SYNOPTIC FRONT SHOULD REMAIN TO OUR NORTHWEST WHERE STORMS WILL AGAIN ORGANIZE LATER IN THE DAY. THE FRONT WILL SAG SOUTHEASTWARD WEDNESDAY NIGHT AS THE UPPER LOW BEGINS TO DIG SOUTHEAST INTO MINNESOTA. EXPECT ANOTHER CONVECTIVE COMPLEX TO DEVELOP OR PUSH INTO THE AREA WEDNESDAY NIGHT. COULD SEE A GREATER POTENTIAL OF SEVERE WEATHER AND FLOODING WITH BETTER UPPER LEVEL DYNAMICS...ESPECIALLY IF AIRMASS RECOVERS WEDNESDAY AFTERNOON. THE TIMING OF THE FRONT ON THURSDAY IS STILL IN QUESTION BUT EXPECT THE FRONT TO BE THROUGH MOST OF THE AREA BY EARLY AFTERNOON...AND WILL TREND RAIN CHANCES ACCORDINGLY. LOOKS LIKE SLIGHTLY COOLER AND LESS HUMID WEATHER WILL END THE WEEK. UNCERTAINTY REMAINS LATE IN THE WEEKEND AND EARLY NEXT WEEK AS NORTHWEST FLOW SETS UP. THUNDERSTORM DEVELOPMENT NOT OUT OF THE QUESTION SUNDAY AND MONDAY GIVEN THE PROXIMITY OF THE STALLED SURFACE BOUNDARY AND IMPULSES EMBEDDED IN THE NORTHWEST FLOW...BUT WILL CONTINUE WITH DRY FORECAST FOR NOW. THANKS FOR THE COORDINATION NDFD SITES. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Jun 11, 5:11 PM CDT, 2 hours 56 minutes before
MOZ055>058-069>071-083-120400- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 511 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 411...IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...DENT...MARIES...MILLER...MORGAN...PHELPS AND PULASKI. SOME CITIES IN THIS TORNADO WATCH INCLUDE CAMDENTON...FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. AN UPPER LEVEL DISTURBANCE WILL ACT ON A VERY WARM AND HUMID AIRMASS THIS EVENING OVER CENTRAL MISSOURI TO TRIGGER THUNDERSTORMS...SOME OF WHICH WILL LIKELY BE SEVERE. WIND FIELDS THROUGH THE LOWEST 7000 FEET OF THE ATMOSPHERE ARE FAVORABLE FOR THE FORMATION OF SUPERCELL THUNDERSTORMS AND POSSIBLE TORNADOES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Special weather statement, Jun 11, 6:00 PM CDT, 2 hours 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT TUE JUN 11 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO THE SIZE OF NICKELS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH AND MINOR FLOODING. * AREAS AFFECTED AND TIMING... NORTH OF A WARSAW TO SALEM LINE THIS EVENING...AND AREAWIDE AFTER MIDNIGHT TONIGHT. * SPOTTER ACTIVATION OUTLOOK... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE LIMITED THREAT AREA AND ISOLATED NATURE OF THE SEVERE WEATHER THIS EVENING INTO TONIGHT. * DISCUSSION... SCATTERED THUNDERSTORMS WILL MOVE ACROSS CENTRAL MISSOURI THIS EVENING AND SOME MAY BE SEVERE. A SLOW MOVING COLD FRONT WILL STALL ACROSS CENTRAL KANSAS AND NORTHWEST MISSOURI LATER TONIGHT. THIS FRONT WILL BE THE FOCUS FOR THE DEVELOPMENT OF A LARGE COMPLEX OF THUNDERSTORMS. THE STORMS WILL MOVE ACROSS EASTERN KANSAS AND INTO PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI LATE TONIGHT AND EARLY WEDNESDAY. THE STORMS SHOULD BE ON A WEAKENING TREND AS THEY MOVE INTO THE AREA. * EXTENDED OUTLOOK THROUGH TUESDAY... A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.